Any parents of bipolar children have advice on mood stabilizers?
Hello. My bipolar son is seven, and his Depakote and lithium are not doing the job for mood swings anymore. He does not have depressive symptoms--he gets manic and hears voices when he is stressed so we also have him on a low dose of risperidone and also Abilify (which has been our miracle drug). Mood swings are getting worse and he is getting more aggressive at home (hits walls). Besides getting him a punching bag, I wondered if anyone has had better experience with a different mood stabilizer--maybe something new? We tried tegretol with no effect when he was first diagnosed. Lamactal is not indicated, since he does not need anything with antidepressive effects. Would appreciate any advice. Oh--and he is also on a nutritional therapy program, which has helped with his attention deficits but not with his auditory hallucinations or much with the mood swings. Advice anyone?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.